MAUDE Adverse Event Report: CAREFUSION, INC THORA/PARA KIT, 5FR, NON-VALVED; THORACENTESIS TRAY

CAREFUSION, INC THORA/PARA KIT, 5FR, NON-VALVED; THORACENTESIS TRAY
Model Number OTP5000K
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that dr.Was looking at our disposable scalpel and cut his hand.Verbatim: i wasn't aware i should report that at the time.My mistake.During a product demonstration dr was looking at our disposable scalpel and cut his hand.He didn't care, and blamed himself.It was a tiny poke.Dr cut his hand with our disposable scalpel in otp5000k kit.Dr was saying how he liked the new scalpel better than the older one and proceeded to open it in the wrong direction into his hand.A very small poke enough to make him jump.
 
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a2301.Patient problem code: (b)(4).
 
Event or Problem Description
It was reported by customer that dr.Was looking at our disposable scalpel and cut his hand verbatim: i wasn't aware i should report that at the time.My mistake.During a product demonstration dr was looking at our disposable scalpel and cut his hand.He didn't care, and blamed himself.It was a tiny poke.Dr cut his hand with our disposable scalpel in otp5000k kit.Dr was saying how he liked the new scalpel better than the older one and proceeded to open it in the wrong direction into his hand.A very small poke enough to make him jump.
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001452292 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information, the most probable cause of the failure mode was user related.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001452292 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text: see manufacture narration.
 
Event or Problem Description

Brand Name
THORA/PARA KIT, 5FR, NON-VALVED
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14496400
Report Number1625685-2022-00060
Device Sequence Number6191531
Product Code PXI
UDI-Device Identifier10885403284755
UDI-Public(01)10885403284755
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTP5000K
Device Catalogue NumberOTP5000K
Device Lot Number0001452292
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/15/2022
06/24/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/15/2022
06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown